| Model Number |
8229507 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946); Unintended Extubation (4564)
| Date of Event |
02/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that during the thyroidectomy procedure nim tube stylet was put into nim tube to facilitate the cmac intubation.Upon curvature, we didn't notice the nim wire detach.The wire was caught in the hypopharynx and prevented the nim tube from going into the trachea.The nim tube was removed and a regular 7.0 et tube was used instead to intubate the patient.Upon removal of the nim tube, fresh blood was noticed at the insertion tip of the nim tube.The wire was caught in the hypopharynx and caused bleeding.The patient is ok for the time being according to the charge nurse.The event was resulted in a procedure delay.The patient was alive - with injury.
Additional Manufacturer Narrative
Previous codes g04134, b17, c20, d14 are no longer applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Product analysis: visually, the distal end of the blue with clear tubing wire lead was dislodged from the lumen assembly and bent/deformed when returned.There was contamination on multiple portions of the device including the cuff balloon and inflation assembly.The shrink band at the proximal end of the device securing the wire harness was in place and in good condition.Under magnification, there were traces of the dislodged wire lead initially being inserted into the wire lumen prior to being dislodged.Functional testing is not required per d00435338 revision d.A review of the global complaint data showed no other complaints about this lot number.In the returned condition, there was an out of specification condition that was related to the complaint (due to physical damage).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.